Georgia, 2015

Funnel Cloud in Georgia, April 18, 2015

April 18, 2015 · NWS JAX · 1 event in 1 county or zone

Scattered sea breezes storms develop. A funnel cloud was reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Scattered sea breezes storms develop. A funnel cloud was reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 18, 1:51 PM EST, 3 hours 54 minutes earlier.

Area forecast discussion, Apr 18, 1:51 PM EST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
251 PM EDT SAT APR 18 2015

.NEAR TERM...THROUGH TONIGHT...
BUILDING UPPER RIDGE OVER FORECAST AREA THROUGH TONIGHT.
SCATTERED SHOWERS AND ISOLATED T-STORMS POSSIBLE ALONG EXISTING
BOUNDARIES...MAINLY ALONG WARM FRONT MOVING NORTHWARD OVER SRN GA
AND FL SEA BREEZES. HRRR SUGGESTS THIS WITH PEAK COVERAGE TOWARD
00Z WITH DECREASE IN COVERAGE THEREAFTER. VISIBLE SATELLITE
IMAGERY SHOWS DECENT LOW-LEVEL SW FLOW LIKELY TO PIN EAST COAST
SEA BREEZE TO COAST...THUS HRRR PRIMARILY FOCUSING ANY DEVELOPMENT
ON EASTWARD MOVING WEST-COAST SEA BREEZE. WITH LITTLE DYNAMIC
SUPPORT...WILL KEEP POP VALUES BELOW 50 THROUGH TONIGHT.

SHORT TERM...SUNDAY THROUGH MONDAY NIGHT...
UPPER RIDGING MOVES OFFSHORE WHILE STRONG UPPER TROUGH OVER THE
PLAINS SHIFTS SLOWLY EASTWARD. SURFACE LOW PRESSURE TRACKS FROM
MS NORTHEAST TO IN DURING DAY SUNDAY...WITH OUR FORECAST IN WARM
SECTOR. GREATER LOW-LEVEL SW FLOW WILL PIN EAST COAST SEA BREEZE
TO COAST WHILE ADVANCING WEST COAST SEA BREEZE EASTWARD. THIS
COMBINED WITH ACTIVITY COMING FROM NORTHEAST GULF OF MEXICO
SUPPORTS HIGH POPS...PERHAPS HIGHEST WRN/NRN AREAS...GENERALLY
50-70 PCT.

ACTIVITY DIMINISHES SUNDAY NIGHT AS MID-LEVEL DRY SLOT SPREADS OVER
FORECAST AREA. FOR MONDAY...SYSTEM CONTINUES TRACKING NORTH AND
EAST...COLD FRONT APPROACHES THE AREA FROM THE NORTHWEST. MODEL
GUIDANCE INDICATES DRIER CONDITIONS ALOFT AND BETTER DYNAMICS
PASSING WELL NORTH OF OUR FORECAST AREA...THUS CONSIDERABLY LESS
PRECIP COVERAGE MON COMPARED TO SUN. WILL MAINTAIN 30 POP MON.
DESPITE LESSER COVERAGE...MODEL GUIDNCE SUGGESTS A FEW STRONG OR
SEVERE STORMS WILL BE POSSIBLE IN AN ENVIRONMENT WITH 2000 J/KG
CAPE AND 150-200 0-3KM SR-HELICITY. SPC HAS A MARGINAL/SLIGHT RISK
AREA OVER MOST OF OUR AREA MON.

WARM SUN AND MON WITH HIGHS 80 TO 85 NORTH OF I-10 CORRIDOR...MID
80S I-10 SOUTHWARD.

FRONT AND ASSOCIATED PRECIP SHIFT OFFSHORE MON NIGHT.  FRONT
WASHES OUT OVER THE SOUTHERN PART OF FORECAST AREA WHILE WEAK
HIGH PRESSURE APPROACHES FROM THE GULF COAST STATES.

LONG TERM...TUESDAY THROUGH SATURDAY...
DRIER CONDITIONS WITH HIGH PRESSURE BUILDING NORTH OF THE AREA TUE.
SLIGHTLY COOLER HIGH TEMPS IN UPPER 70S TO LOWER 80S. WILL
CONTINUE TO CONFINE LOW POPS TO OUR SOUTHERN COUNTIES.

LITTLE CHANGE WED-FRI...WITH ISOLATED SEA BREEZE SHOWERS POSSIBLE
FL PENINSULA. BETTER CHANCE OF RAIN MAY COME NEXT SAT...BASED ON
GFS AND ECM...AND WILL SHOW POPS INCREASING THEN. HIGH TEMPS
GRADUALLY INCREASING TO MID 80S BY END OF WEEK.

&&

.AVIATION...GENERALLY VFR CONDITIONS EXPECTED NEXT 24 HRS...EXCEPT
LOCALLY LOWERER IN ISOLATED TSRA AND AREAS WHERE LATE NIGHT
PATCHY FOG OCCURS.

&&

.MARINE...SOUTH TO SOUTHWEST WINDS 10-15KTS AND 2-4FT SEAS EXPECTED
THRU MONDAY AHEAD OF NEXT COLD FRONT. AFTER FRONT PASSES...WINDS
WILL BECOME NORTH AND THEN NORTHEAST WITH HIGH PRESSURE BUILDING
JUST NORTH OF THE AREA. THE HIGH IS EXPECTED TO BE WEAK...RESULTING
IN FAIRLY WEAK WINDS AND LOW SEAS TUE/WED. BEFORE THE FRONT PASSES
MON NIGHT...WINDS COULD APPROACH SMALL CRAFT ADVISORY LEVELS
ACROSS THE OFFSHORE COMPONENT.

.RIP CURRENTS...MODERATE RISK THROUGH SUNDAY DUE TO A LINGERING SWELL.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  67  82  67  83 /  40  80  20  30
SSI  68  80  69  82 /  30  60  40  30
JAX  69  85  69  85 /  30  60  30  30
SGJ  69  82  69  83 /  30  50  30  30
GNV  68  85  68  85 /  20  60  20  30
OCF  68  85  69  85 /  20  50  20  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

WOLF/SANDRIK/GUILLET
Hazardous weather outlook, Apr 18, 5:04 AM EST, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
604 AM EDT SAT APR 18 2015

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-191015-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
604 AM EDT SAT APR 18 2015

...MODERATE RISK OF RIP CURRENTS...
...ISOLATED STORMS THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND ISOLATED STORMS ARE EXPECTED THIS AFTERNOON
INTO THE EVENING. SOME STORMS MAY BE STRONG AND PRODUCE FREQUENT
LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAIN.

THERE IS A CONTINUED MODERATE RISK OF RIP CURRENTS AT THE
AREA BEACHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THURSDAY...

A MODERATE RISK OF RIP CURRENTS IS EXPECTED SUNDAY.

AN APPROACHING COLD FRONT WILL BRING A CHANCE OF SHOWERS AND
STORMS TO THE AREA THROUGH EARLY NEXT WEEK. THE BEST RAIN
CHANCES WILL BE IN THE AFTERNOON AND EVENING. ISOLATED STRONG
STORMS WILL BE POSSIBLE WHICH WILL PRODUCE LOCALLY HEAVY RAIN
IN ADDITION TO GUSTY WINDS AND FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT BE NEEDED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

PP

In the hours before

Special weather statement, Apr 18, 4:05 PM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
505 PM EDT SAT APR 18 2015

GAZ153-154-165-166-182145-
INLAND GLYNN GA-COASTAL CAMDEN GA-COASTAL GLYNN GA-INLAND CAMDEN GA-
505 PM EDT SAT APR 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GLYNN AND NORTHEASTERN
CAMDEN COUNTIES UNTIL 545 PM EDT...

AT 505 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WAVERLY...OR 7 MILES NORTHEAST OF WOODBINE...MOVING SOUTHEAST AT 25
MPH.

GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
BRUNSWICK...ST. SIMONS ISLAND...JEKYLL ISLAND...WAVERLY...DOVER BLUFF
AND CUMBERLAND ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3100 8140 3106 8149 3106 8151 3105 8148
      3097 8150 3099 8163 3094 8143 3098 8141
      3083 8143 3106 8180 3119 8175 3112 8141
      3116 8143 3115 8136 3113 8141 3114 8137
      3113 8136
TIME...MOT...LOC 2105Z 294DEG 20KT 3106 8166

NELSON
Special weather statement, Apr 18, 4:41 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
541 PM EDT SAT APR 18 2015

FLZ024-025-033-124-125-182230-
COASTAL NASSAU FL-INLAND DUVAL FL-ST. JOHNS FL-INLAND NASSAU FL-
COASTAL DUVAL FL-
541 PM EDT SAT APR 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. JOHNS...EASTERN
DUVAL AND CENTRAL NASSAU COUNTIES UNTIL 630 PM EDT...

AT 540 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
JACKSONVILLE INTERNATIONAL ARPT...MOVING EAST AT 20 MPH.

GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...FERNANDINA BEACH...CALLAHAN...JACKSONVILLE
INTERNATIONAL ARPT...PONTE VEDRA BEACH...UNF...ARLINGTON...YULEE...
NEPTUNE BEACH...OCEANWAY...ORTEGA...BAYMEADOWS...CRAIG FIELD...
RIVERSIDE...SAN MARCO...SAN PABLO...LITTLE TALBOT ISLAND...FORT
CAROLINE...NAS JAX AND RATLIFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3021 8169 3063 8192 3064 8144 3052 8144
      3055 8147 3059 8146 3057 8148 3054 8147
      3055 8148 3057 8151 3048 8141 3042 8141
      3040 8140 3038 8148 3037 8145 3039 8143
      3040 8139 3022 8137
TIME...MOT...LOC 2140Z 269DEG 17KT 3050 8173

NELSON
Special weather statement, Apr 18, 4:56 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
556 PM EDT SAT APR 18 2015

GAZ150-163-164-182245-
CLINCH GA-CHARLTON GA-WARE GA-
556 PM EDT SAT APR 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WARE...EAST CENTRAL
CLINCH AND NORTHWESTERN CHARLTON COUNTIES UNTIL 645 PM EDT...

AT 556 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES WEST OF STEPHEN FOSTER STATE PARK...MOVING EAST AT 20 MPH.

GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
STEPHEN FOSTER STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3074 8259 3092 8276 3100 8228 3075 8216
TIME...MOT...LOC 2156Z 261DEG 18KT 3086 8250

NELSON
Special weather statement, Apr 18, 5:11 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
611 PM EDT SAT APR 18 2015

FLZ024-124-GAZ165-166-182300-
COASTAL NASSAU FL-INLAND NASSAU FL-COASTAL CAMDEN GA-
INLAND CAMDEN GA-
611 PM EDT SAT APR 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NASSAU...SOUTHERN CAMDEN
AND NORTHEASTERN CHARLTON COUNTIES UNTIL 700 PM EDT...

AT 611 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KINGS FERRY...OR NEAR KINGSLAND...MOVING EAST AT 30 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES.

LOCATIONS IMPACTED INCLUDE...
ST. MARYS...KINGSLAND...FERNANDINA BEACH...HILLIARD...WOODBINE...
KINGS BAY BASE...YULEE...KINGS FERRY...COLESBURG...CUMBERLAND ISLAND
AND HARRIETTS BLUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3071 8145 3072 8147 3084 8147 3085 8155
      3077 8148 3071 8156 3070 8148 3066 8148
      3070 8144 3064 8144 3063 8193 3078 8198
      3082 8190 3096 8189 3095 8144 3091 8148
      3091 8146 3098 8141
TIME...MOT...LOC 2211Z 271DEG 27KT 3075 8175

NELSON
Special weather statement, Apr 18, 5:16 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
616 PM EDT SAT APR 18 2015

GAZ152>154-164>166-182300-
INLAND GLYNN GA-COASTAL CAMDEN GA-BRANTLEY GA-COASTAL GLYNN GA-
INLAND CAMDEN GA-CHARLTON GA-
616 PM EDT SAT APR 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BRANTLEY...
SOUTHWESTERN GLYNN...NORTHWESTERN CAMDEN AND NORTHEASTERN CHARLTON
COUNTIES UNTIL 700 PM EDT...

AT 616 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF HICKOX...OR 9 MILES SOUTHEAST OF NAHUNTA...MOVING
EAST AT 20 MPH.

GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
WAVERLY AND TARBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3098 8159 3100 8161 3099 8163 3099 8161
      3098 8161 3097 8160 3095 8159 3105 8198
      3122 8191 3116 8158
TIME...MOT...LOC 2216Z 290DEG 16KT 3110 8188

NELSON
Special weather statement, Apr 18, 5:28 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
628 PM EDT SAT APR 18 2015

FLZ124-125-182300-
COASTAL NASSAU FL-COASTAL DUVAL FL-
628 PM EDT SAT APR 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DUVAL AND EAST
CENTRAL NASSAU COUNTIES UNTIL 700 PM EDT...

AT 627 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FERNANDINA BEACH...MOVING EAST AT 25 MPH.

GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...FERNANDINA BEACH...YULEE...NEPTUNE BEACH...SAN
PABLO...LITTLE TALBOT ISLAND AND FORT CAROLINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3026 8142 3029 8142 3026 8146 3064 8158
      3064 8144 3052 8144 3059 8146 3057 8148
      3054 8147 3055 8148 3057 8151 3048 8141
      3042 8141 3040 8140 3038 8148 3040 8139
      3027 8138 3026 8138
TIME...MOT...LOC 2227Z 250DEG 20KT 3061 8149

NELSON

The radar

The Jacksonville radar (KJAX), 39 km away, was scanning. The volume nearest the first event began at 22:46 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Camden

When
April 18, 5:45 PM EST
Where
Camden County, 3.64 mi NE of St Marys Arpt
Reported by
Trained Spotter
Coordinates
30.790, -81.510

A spotter cloud was reported at Kings Bay Naval base.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2015Every state in 2015This day in weather historyWarnings in Georgia, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 568554.